Differential and Integral Equations

Sharp bilinear estimates and well-posedness for the 1-D Schrödinger-Debye system

Adán J. Corcho and Carlos Matheus

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We establish local and global well posedness for the initial-value problem associated to the one-dimensional Schröodinger-Debye (SD) system for data in Sobolev spaces with low regularity. To obtain local results we prove two new sharp bilinear estimates for the coupling terms of this system in the continuous and periodic cases. Concerning global results, in the continuous case, the system is shown to be globally well posed in $H^s\times H^s, -3/14 < s < 0$. For initial data in Sobolev spaces with high regularity ($H^s\times H^s,\; s > 5/2$), Bidégaray [4] proved that there are one-parameter families of solutions of the SD system converging to certain solutions of the cubic nonlinear Schröodinger equation (NLS). Our results below $L^2\times L^2$ say that the SD system is not a good approach to the cubic NLS in Sobolev spaces with low regularity, since the cubic NLS is known to be ill posed below $L^2$. The proof of our global result uses the \textbf{I}-method introduced by Colliander, Keel, Staffilani, Takaoka and Tao.

Article information

Source
Differential Integral Equations Volume 22, Number 3/4 (2009), 357-391.

Dates
First available in Project Euclid: 20 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356019779

Mathematical Reviews number (MathSciNet)
MR2492826

Subjects
Primary: 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10] 35Q60: PDEs in connection with optics and electromagnetic theory

Citation

Corcho, Adán J.; Matheus, Carlos. Sharp bilinear estimates and well-posedness for the 1-D Schrödinger-Debye system. Differential Integral Equations 22 (2009), no. 3/4, 357--391. https://projecteuclid.org/euclid.die/1356019779.


Export citation